Addiction to Dilaudid
Dilaudid is one of the more powerful synthetic narcotics in the opioid class of drugs and an addiction to Dilaudid can rapidly develop through continued use. Users can develop a tolerance to Dilaudid within two or three weeks. Those with a Dilaudid tolerance may experience withdrawal symptoms once the drug wears off.
Signs of a Dilaudid addiction include:
- Becoming obsessed with the next dose
- Spending excessive amounts of money on the drug
- Failing to keep up with responsibilities such as school and work
- Needing larger doses of Dilaudid to feel the high
- Neglecting friends and family in favor of drug use
- Stealing from medicine cabinets
- Forging prescriptions for Dilaudid
- Purchasing Dilaudid online or off the street
Many people addicted to Dilaudid may doctor shop for new prescriptions, visiting several doctors with complaints of chronic pain. It is not uncommon for Dilaudid abuse to lead to criminal activities in their search to get more of the drug.
Understanding Dilaudid (Hydromorphone)
Dilaudid (Hydromorphone) is a schedule II controlled substance prescribed for moderate to severe pain. Doctors prescribe Dilaudid for pain related to cancer and serious injuries, such as burns. Dilaudid takes effect within 15 minutes, and its pain-relieving effects last up to six hours.
Doctors typically prescribe Dilaudid tablets in small doses, 2mg or 4mg. Some pills are round and some are triangular in shape. Dilaudid is also available as an oral liquid. In a hospital setting, doctors may administer Dilaudid intravenously.
Other brand names for Hydromorphone are Exalgo, Palladone, and Dilaudid-hp. Street names include Dillies, Big D, M-80s and Peaches.
Questions about treatment?
Call now to be connected with a compassionate treatment specialist.
Dilaudid Effects and Abuse
Those abusing Dilaudid often inject the drug, because the effects are stronger than swallowing the pill form. Some users also crush the pills and snort them. As with other opiate painkillers, people abuse Dilaudid for the intense sense of euphoria and relaxation.
Dilaudid users have a high risk of overdose, which can be fatal. Someone prescribed the drug may not feel enough pain relief and take a higher dose, putting them at risk of overdosing. Of course, those abusing the drug may also overdose.
Some signs of a Dilaudid overdose include:
- Pinpoint pupils
- Weak pulse
- Shallow breathing
- Bluish-colored lips